Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2010, 7:59 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 13, 2010, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:00 PM EDT | FLASH FLOOD | Tazewell, VA | FLASH FLOODING OF ROADS AND ROAD CLOSURES NEAR HIGH SCHOOL WITH RAPIDLY FLOWING WATER IN EXCESS OF 6 INCHES DEPTH ON SOME ROADS IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624
WGUS51 KRNK 122359
FFWRNK
VAC185-130600-
/O.NEW.KRNK.FF.W.0049.100612T2359Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 200 AM EDT SUNDAY.
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEWELL RIDGE...RICHLANDS AND TAZEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3726 8149 3728 8142 3734 8136
3724 8122 3721 8128 3718 8127 3715 8133
3712 8127 3709 8127 3705 8144 3702 8145
3693 8167 3697 8170 3697 8178 3713 8191
$$
DS1 follow-up statement
400
WGUS71 KRNK 130201
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 PM EDT SAT JUN 12 2010
VAC185-130600-
/O.CON.KRNK.FF.W.0049.000000T0000Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
1001 PM EDT SAT JUN 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
TAZEWELL COUNTY...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN SHOWERS MOVING ACROSS THE WARNED
AREA. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS ARE EXPECTED TO
MOVE THROUGH THE COUNTY CLOSER TO MIDNIGHT. THE HEAVIEST
RAINFALL...AROUND TWO TO TWO AND ONE HALF INCHES...HAS BEEN ACROSS
THE CENTRAL PORTION OF THE COUNTY...INCLUDING THE COMMUNITY OF
TAZEWELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTOP...
POCAHONTAS...JEWELL RIDGE...GRATTON...GLEN BURKE...BOISSEVAIN...
BLUEFIELD...BANDY AND AMONATE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3719 8183 3720 8178 3725 8175 3721 8167
3721 8154 3726 8149 3728 8142 3734 8136
3724 8122 3721 8128 3718 8127 3715 8133
3712 8127 3709 8127 3705 8144 3702 8145
3693 8167 3697 8170 3697 8178 3713 8191
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:22 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 12, 7:22 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 722 PM EDT SAT JUN 12 2010 .SYNOPSIS... A VERY WARM AND MOIST ATMOSPHERE WILL PERSIST OVER THE MID APPALACHIAN AND MID ATLANTIC REGION FOR THE NEXT COUPLE OF DAYS...MAINTAINING THE THREAT FOR SHOWERS AND THUNDERSTORMS. A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON TUESDAY BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON WEDNESDAY. THIS FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK INTO THE AREA BY MID WEEK...BUT ITS PROXIMITY WILL ALSO MAINTAIN A CONTINUED THREAT OF DAILY SHOWERS OR THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY/... SENDING A QUICK UPDATE TO LOWER POPS ACROSS THE EAST THIS EVENING AND OVER THE NW LATER ON AS THE WAVE EXITS. WILL CONTINUE CAT POPS OVER THE FAR WEST/SW WHERE PERSISTENT SHRA LOOKS TO KEEP GOING A FEW MORE HOURS. REMAINDER UNCHANGED FOR NOW. PREVIOUS DISCUSSION BELOW... KFCX 88D SHOWED THE LINE OF THUNDERSTORMS MOVING EAST ACROSS EASTERN PORTION OF CWA THIS AFTERNOON. ADDITIONAL SHOWERS AND SOME EMBEDDED THUNDERSTORMS ARE TAILING THE MAIN LINE OF CONVECTION. WRFARW-RNK AND RUC HAVE MAIN BAND OF CONVECTION MOVING TO THE COAST THIS EVENING WITH ADDITIONAL SCT STORMS IN ITS WAKE. LIKE THE WAY THE NAM BRINGS THE SCT STORMS TO THE EAST BEST AND THEN TAPPER OFF AFTER 06Z/2AM TONIGHT. SHOWERS AND A FEW THUNDERSTORMS CONTINUES INTO TONIGHT AS SHORTWAVE MOVES ACROSS THE REGION. ANY TRAINING OF ECHOES WITH HEAVY RAINS (PWATS AROUND 1.5 INCH) MAY RESULT IN SOME LOCAL FLOODING PROBLEMS. AT THIS TIME...DO NOT EXPECT WIDESPREAD FLOODING WITH STORMS MOVING FAIRLY WELL TO THE EAST THIS AFTERNOON. WENT WITH WARMER ADJMET LOW TEMPERATURES WITH LOWS FROM THE MID 60S TO AROUND 70. WEAK SHORTWAVES WILL BE PASSING THROUGH A NEARLY ZONAL UPPER FLOW SUNDAY. THE COMBINATION OF RICH LOW LEVEL MOISTURE...SFC TROF AND LEFTOVER BOUNDARIES WILL RESULT IN SCT SHOWERS AND THUNDERSTORMS SUNDAY. THE BEST CHANCE OF CONVECTION WILL BE IN THE AFTERNOON AND EVENING AND IS EXPECTED TO BE CONCENTRATED ALONG THE BLUE RIDGE MOUNTAINS AND WEST. SUNDAY WILL BE HOT AND HUMID WITH MAX TEMPERATURES CLOSE TO ADJMETBC RISING INTO THE MID 80S IN THE WEST TO LOW TO MID 90S IN THE EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... ACTIVE WEATHER WILL CONTINUE THROUGH TUESDAY AS DEEP UPPER TROF OVER THE WESTERN PORTION OF THE NATION GRADUALLY FILLS...AND AS UPPER RIDGE OVER THE SOUTHEAST STATES GRADUALLY WEAKENS. SERIES OF SHORT WAVE TROFS ROTATING AROUND BASE OF UPPER TROF...AND THEN UP AND OVER CREST OF UPPER RIDGE...WILL MAINTAIN A DAILY THREAT OF PRECIPITATION INTO TUESDAY UNTIL REMNANTS OF UPPER SYSTEM GET CAUGHT IN NORTHERN STREAM AND PUSH EAST INTO THE GREAT LAKES...ALLOWING BAROCLINIC ZONE AND COOL FRONT TO PUSH SOUTH THROUGH THE BLACKSBURG AREA ON TUESDAY. UNTIL THEN...AREA WILL REMAIN IN BAROTROPIC ENVIRONMENT WITH RELATIVELY WEAK LAPSE RATES...BUT WITH VERY HIGH PRECIPITABLE WATER AND SLOWLY INCREASING LOW LEVEL WESTERLY SHEAR. PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME LOCALIZED FLASH FLOODING...BUT CORFEDI VECTORS THROUGH THE PERIOD GRADUALLY INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD PROPAGATION AND REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY LARGER SCALE FLOOD THREAT DESPITE VERY HIGH PWATS. DEEP LOWER TROPOSPHERIC MOISTURE...MOIST GROUND...AND HIGH DEW POINTS SHOULD ASSURE LIMITED DIURNAL TEMPERATURE CURVE THROUGH TUESDAY...WITH HIGHS MAINLY IN THE 90S EAST OF THE BLUE RIDGE..WITH UPPER 70S AND MID 80S IN THE MOUNTAINS. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S ACROSS THE ENTIRE AREA...WITH EXCEPTION OF URBAN AREAS...WHERE OVERNIGHT LOWS MAY NOT FALL MUCH BELOW 70F. ARRIVAL OF COOLER AND SLIGHTLY DRIER AIR LATER TUESDAY INTO TUESDAY NIGHT SHOULD HOLD TEMPERATURES IN THE 80S BY DAY IN MOST AREAS...WITH READINGS FALLING INTO THE 50S ACROSS THE HIGHER TERRAIN AND MOUNTAIN VALLEYS...WITH 60S EAST ON TUESDAY NIGHT. MOS GUIDANCE QUITE SIMILAR AND GENERALLLY FOLLOWED WITH EXCEPTION OF NORMAL TWEAKS MADE TO REFLECT LOCAL CLIMATOLOGY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST ADVECTION PATTERN. HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... BANDS OF CONVECTION CONTINUE ACROSS THE WEST THIS EVENING UNDER EXITING UPPER VORT THAT SHOULD MOVE EAST OF THE REGION OVERNIGHT. GIVEN DEEP WESTERLY FLOW IN THE WAKE OF THE EARLIER LINE OF TSRA...EXPECT MOST OF THE LOWER CIGS AND VSBYS WITH THE RAINFALL TO STAY ACROSS SE WVA OVER THE NEXT COUPLE OF HOURS BEFORE THE PRECIP FADES. HOWEVER GIVEN RATHER LIGHT NATURE TO THE RAIN LIKELY WILL ONLY SEE MVFR CONDITIONS...MAINLY IN POCKETS OF HEAVIER SHRA THRU ABOUT 10 OR 11 PM AT THIS POINT. SOME OF THE SHOWERS MAY BLEED SE INTO THE ROANOKE AREA BUT LIGHT ENOUGH FOR MAINLY VFR IN LIGHT SHOWERS AND AC CIGS. SPRINKLES OR LIGHT SHOWERS ALSO POSSIBLE ACROSS THE EAST BUT MAINLY KLYH BEFORE THE ACTIVITIY DIMINISHES. ONCE THE RAIN ENDS...LIKELY LOOKING AT OVERALL MVFR LATER ON IN PATCHY FOG ESPCLY WHERE RAIN OCCURRED AND PERHAPS A PERIOD OF IFR IN THE VALLEYS SUCH AS KLWB AND KLYH TOWARD DAYBREAK. THE UNSETTLED WEATHER CONTINUES SUNDAY INTO MONDAY WITH LOTS OF MOISTURE AROUND. CONVECTION ON SUNDAY MAY BE HINDERED BY WESTERLY FLOW IN THE WAKE OF THE PASSING EARLIER IMPULSE BUT ENOUGH CONVERGENCE ON THE WESTERN SLOPES FOR LATE DAY STORMS BUT LESS ACROSS THE EAST UNLESS A MORE WELL DEFINED INDUCED VORT MOVES ACROSS. LATEST BUFKIT AND SHORT RANGE MODELS ALSO SHOW SOME DRYING ALOFT DURING THE AFTERNOON SO THINKING LESS COVERAGE AND MAINLY IN SE WVA TOWARD THE END OF THE TAF PERIOD. THUS INCLUDED A VCTS MENTION AT KBLF/KLWB AND CB AT KROA WHILE LEAVING OUT ACROSS THE EAST. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JH/KK SHORT TERM...WERT LONG TERM...WERT AVIATION...JH/KK
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1246 PM EDT SAT JUN 12 2010 VAZ007-009>011-018>020-023-024-WVZ042>045-131700- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 5:49 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG GRETNA 36.95N 79.37W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING STRAIGHT STONE RD.
&&
WERTLocal storm report, Jun 12, 5:52 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG DRY FORK 36.75N 79.42W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING NORTHBOUND LANE OF FRANKLIN TPK.
&&
WERTLocal storm report, Jun 12, 5:56 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG GRETNA 36.95N 79.37W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING ONE LANE OF ZION RD.
&&
WERTLocal storm report, Jun 12, 6:14 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 1 N MADISON HEIGHTS 37.43N 79.13W
06/12/2010 AMHERST VA LAW ENFORCEMENT
TREES DOWN IN MADISON HEIGHTS ALONG WITH LARGE ROAD SIGN
BLOWN OVER ON RT 29.
&&Special weather statement, Jun 12, 7:08 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT SAT JUN 12 2010
VAZ007-WVZ042-122345-
MERCER WV-TAZEWELL VA-
708 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND TAZEWELL COUNTIES...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WELCH...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BOISSEVAIN AROUND 730 PM AND BLUEFIELD AROUND
745 PM.
LAT...LON 3721 8160 3721 8154 3726 8149 3728 8142
3738 8134 3731 8109 3722 8125 3721 8128
3720 8127 3708 8148
DSSpecial weather statement, Jun 12, 7:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT SAT JUN 12 2010
VAZ007-010-012-130015-
BLAND VA-TAZEWELL VA-WYTHE VA-
746 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT BLAND...TAZEWELL AND WYTHE
COUNTIES...
AT 743 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BLUEFIELD TO BURKES GARDEN TO 7 MILES WEST OF TAZEWELL...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ASBERRYS AROUND 800 PM.
LAT...LON 3723 8175 3718 8143 3725 8124 3724 8121
3726 8117 3703 8101 3695 8127 3697 8140
3701 8144 3699 8147 3702 8147 3700 8154
3701 8161 3721 8177
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:24 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 51 min |
| Jun 12, 11:36 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 54 min |
| Jun 12, 11:50 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Floyd, Montgomery, Pulaski, Wythe and 1 more | 55 min |
| Jun 12, 12:21 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 54 min |
| Jun 12, 12:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 53 min |
| Jun 12, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 49 min |
| Jun 12, 1:33 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more | 57 min |
| Jun 12, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Halifax, Henry and 3 more | 54 min |
| Jun 12, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg | 60 min |
| Jun 12, 2:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 71 min |
| Jun 12, 2:55 PM EDT | Special Weather Statement | RNK | City of Danville | 50 min |
| Jun 12, 3:02 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 12, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 41 min |
| Jun 12, 7:08 PM EDT | Special Weather Statement | RNK | Bland | 37 min |
| Jun 12, 7:46 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 29 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.